Florida, 2006

Damaging Wind in Florida, July 6, 2006

July 6, 2006 · NWS JAX · 1 event in 1 county or zone

Signs were blown down and an awning damaged at a gas station. Two trees were blown down between Centre Street and Parkway.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Signs were blown down and an awning damaged at a gas station. Two trees were blown down between Centre Street and Parkway.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 6, 2:05 PM EST, 4 hours 55 minutes earlier.

Area forecast discussion, Jul 6, 2:05 PM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EDT THU JUL 6 2006

...WET PATTERN THRU FRI...

.SYNOPSIS...COL REGION/WEAK PRESSURE PATTERN CURRENTLY EXISTS OVER
THE REGION...WITH DEFORMATION AXIS OVER SOUTHERN-MOST ZONES. THIS
HELPED PRODUCE THE EARLY AFTERNOON CONVECTION ACROSS OUR SOUTHERN
CWA. MEANWHILE...APPROACHING FRONTAL BOUNDARY EXTENDS OVER CENTRAL
GEORGIA WITH UPPER TROUGH DIGGING OVER THE OHIO/TENNESSEE VALLEY
REGIONS. SHOWERS AND STRONG THUNDERSTORMS HAD RAPIDLY DEVELOPED
ALONG AND ALSO OUT AHEAD OF FRONT...WITH A CLUSTER OF STRONG
STORMS NOTED JUST NW OF OUR GA CWA...MOVING SE.

&&

.SHORT TERM (TONIGHT-SUN)...TONIGHT THE UPPER LEVEL TROUGH ACROSS
THE EASTERN CONUS DEEPENS STEERING THE UPPER LEVEL IMPULSE OVER OUR
GA & N FL ZONES OVERNIGHT ALONG WITH THE FRONT. ACROSS THE FL CWA...
ACTIVE WEST COAST SEABREEZE INTERACTING WITH WEAK EAST COAST
SEABREEZE NEAR U.S. 301 THIS EVE. HAVE THEREFORE GONE WITH LIKELY
POPS TO THE NORTH AND GOOD CHANCE ELSEWHERE. ALSO INCLUDED AREAS OF
FOG SINCE WSW WINDS WILL BE RELATIVELY LIGHT. MINS WILL BE WARMER IN
THE LOW-MID 70S DUE TO INCREASED CLOUD COVER.

FRIDAY/FRIDAY NIGHT...THE FRONT WILL BE PUSHING INTO OUR FL ZONES.
MODELS CONTINUE TO INDICATE UPPER TROUGH SWINGING THROUGH ACROSS THE
MID-ATLANTIC REGION...WITH SFC LOW DEVELOPMENT OCCURRING OFFSHORE OF
THE SE COAST. HAVE A N-S DISTRIBUTION IN POPS FROM 30% THE FAR NORTH
TO LIKELY FROM AROUND WAYCROSS SOUTH. MAIN CONCERNS NOW WILL BE FOR
LOCALLY HEAVY RAINS. SOME OF THE STRONGER STORMS MAY PRODUCE
BRIEF DOWNBURSTS. FRONT PUSHES THROUGH OUR SOUTHERN CWA FRIDAY EVE
AND SHOULD BE SOUTH OF THE REGION EARLY SAT AM.

SATURDAY/SUNDAY...LATEST RUN OF GFS STALLS THE FRONT NEAR OUR
SOUTHERN CWA. THE NAM TAKES THE FRONT TO SOUTH FLORIDA SUNDAY
DUE TO THE DEEP UPPER LOW THAT IT DEVELOPS ACROSS THE MID ATLANTIC.
HAVE LEANED TOWARDS THE GFS AND WILL CONTINUE WITH N-S POP
DISTRIBUTION RANGING FROM NEAR NIL IN THE FAR NORTH TO 50% THE
FAR SOUTH. GFS LIFTS FRONT BACK TO THE NORTH LATE SUNDAY/SUNDAY
NIGHT AS BERMUDA RIDGE BEGINS TO BUILD IN. HAVE ADJUSTED THE POP
FIELDS FURTHER NORTH TO ACCOUNT FOR THIS.

.LONG TERM (MON-THU)...GFS HAS STRONG BERMUDA HIGH BUILDING IN ALONG
WITH A SLUG OF MOISTURE FROM THE SE. THE MEAN LAYER (1000-500 MB)
RIDGE AXIS IS ACROSS N FLORIDA. HAVE CONTINUED TO GO WITH MAINLY
DIURNAL TYPE CONVECTION (30-40 PCT POPS) WITH BEST CHANCE OF RAIN
ALONG THE COAST LATE MORNING AND INLAND DURING THE AFTERNOON WHERE
THE SEABREEZES MERGE. TEMPS NEAR CLIMO INLAND...BUT A LITTLE COOLER
ALONG THE COAST DURING THE DAY FROM THE ONSHORE FLOW.

&&

.MARINE...WINDS WILL CONTINUE TO VEER AROUND THE CLOCK TO SOUTHWEST
TONIGHT WITH A GOOD NOCTURNAL SURGE AHEAD OF THE FRONT AND SEAS
PUSHING THE 3 TO 5 FT BARRIER. THE WIND SHIFT TO NW ON FRIDAY AND NE
ON SATURDAY STILL LOOKS FAIRLY WEEK AND WILL LIKELY ONLY AVERAGE
AROUND 10 KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  87  66  90 /  60  40  10  10
SSI  75  82  73  85 /  60  50  30  10
JAX  73  84  69  88 /  60  60  40  20
SGJ  75  82  73  84 /  50  70  50  30
GNV  72  85  68  88 /  50  70  40  40
OCF  73  85  68  88 /  40  70  60  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PP/ECZ/RK
Hazardous weather outlook, Jul 6, 5:19 AM EST, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
619 AM EDT THU JUL 6 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
619 AM EDT THU JUL 6 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS...

...PERIODS OF HEAVY RAIN POSSIBLE TODAY THROUGH FRIDAY...

PERSISTENT EASTERLY SWELLS WILL CONTRIBUTE TO A MODERATE RISK OF RIP
CURRENTS...ESPECIALLY LATE THIS MORNING AND EARLY THIS AFTERNOON. SEE
THE SURF ZONE FORECAST FOR MORE INFORMATION.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SUWANNEE RIVER VALLEY
IN NORTH FLORIDA THIS MORNING AND SPREAD EAST THROUGH THE COURSE OF
THE DAY AS SOUTHWEST FLOW SETS UP OVER THE AREA IN ADVANCE OF AN
APPROACHING COLD FRONT. THE SEA BREEZES ARE EXPECTED TO MERGE NEAR OR
JUST EAST OF THE HIGHWAY 301 CORRIDOR IN FLORIDA THIS AFTERNOON.
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST
GEORGIA THIS AFTERNOON IN ADVANCE OF THE COLD FRONT. STORMS WILL
TRACK EAST AROUND 10 MPH TODAY...AND THE GREATEST CONCERNS WILL BE
PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING.

SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE OVER NIGHT IN ADVANCE
OF THE FRONT AS IT PRESSES THROUGH SOUTHEAST GEORGIA AND APPROACHES
NORTHEAST FLORIDA. AREAS OF FOG AND PERIODS OF HEAVY RAIN WILL REDUCE
VISIBILITIES OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY...WITH
THE GREATEST COVERAGE OF STORMS ACROSS NORTHEAST FLORIDA DURING THE
AFTERNOON. PERIODS OF HEAVY RAIN...FREQUENT LIGHTNING...AND DOWNBURST
WINDS ARE POSSIBLE FROM THE STRONGER STORMS.

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
SATURDAY ACROSS FLORIDA AS THE SEABREEZES TAP INTO LINGERING FRONTAL
MOISTURE. DRIER AIR WILL FILTER OVER THE AREA SUNDAY DECREASING RAIN
CHANCES. A RETURN TO DIURNAL CONVECTION CAN BE EXPECTED MONDAY
THROUGH WEDNESDAY AS EASTERLY FLOW DEVELOPS. SCATTERED MORNING
COASTAL SHOWERS WILL ADVANCE INLAND AND MERGE WITH THE WEST COAST
SEABREEZE NEAR THE INTERSTATE 75 CORRIDOR IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Special weather statement, Jul 6, 3:11 PM EST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
411 PM EDT THU JUL 6 2006

GAZ134-062100-
BACON-
411 PM EDT THU JUL 6 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BACON COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 500 PM EDT...

AT 411 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF ALMA...MOVING
NORTHEAST AT 5 MPH.  HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jul 6, 4:11 PM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
511 PM EDT THU JUL 6 2006

FLZ021-062200-
SUWANNEE-
511 PM EDT THU JUL 6 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS VALID UNTIL 600 PM EDT...

AT 511 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER NEWBURN...OR 10 MILES SOUTH OF
SUWANNEE RIVER STATE PARK...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBURN...DOWLING PARK...
LIVE OAK...SUWANNEE RIVER STATE PARK AND SUWANNEE SPRINGS THROUGH
600 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jul 6, 4:52 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
552 PM EDT THU JUL 6 2006

GAZ153-154-062245-
COASTAL GLYNN-INLAND GLYNN-
552 PM EDT THU JUL 6 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN GLYNN
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 645 PM EDT...

AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF BOYS ESTATE...OR 10
MILES WEST OF DARIEN...MOVING EAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THALMANN AND COUNTRY CLUB
ESTATES THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jul 6, 5:09 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
609 PM EDT THU JUL 6 2006

GAZ165-062315-
INLAND CAMDEN-
609 PM EDT THU JUL 6 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN CAMDEN
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 715 PM EDT...

AT 609 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF TARBORO...OR 6 MILES
WEST OF WOODBINE...MOVING EAST AT 5 MPH. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jul 6, 5:48 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
648 PM EDT THU JUL 6 2006

GAZ153-154-165-166-062345-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
648 PM EDT THU JUL 6 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN AND
EASTERN GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 745 PM EDT...

AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES WEST OF DOVER BLUFF...OR 6 MILES
NORTHEAST OF WOODBINE...MOVING EAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HARRIETTS BLUFF AND DOCK
JUNCTION THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jul 6, 6:15 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
715 PM EDT THU JUL 6 2006

FLZ024-GAZ164-070000-
CHARLTON-NASSAU-
715 PM EDT THU JUL 6 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CHARLTON
AND WESTERN NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 800 PM EDT...

AT 715 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS 7 MILES WEST OF HILLIARD...MOVING EAST AT 10 MPH.
THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND HILLIARD...
HOMELAND AND FOLKSTON THROUGH 800 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The radar

The Jacksonville radar (KJAX), 31 km away, was scanning. The volume nearest the first event began at 00:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nassau

When
July 6, 7:00 PM EST
Where
Nassau County, Fernandina Beach
Measured
50 kt (58 mph) estimated gust
Reported by
POST OFFICE
Coordinates
30.667, -81.450

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517214.